MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® BFH® HEAD 44MM MEDIUM NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® BFH® HEAD 44MM MEDIUM NECK; HIP COMPONENT
Model Number 38014400
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Reaction (2414); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See investigation attached.
 
Event or Problem Description
Allegedly, patient was revised due to metal on metal complications.
 
Additional Manufacturer Narrative
Updated initial reporter information.
 
Additional Manufacturer Narrative
Section b.5 :additional information in description / section f.6: awareness date update/ section h.6 health effect and medical device code added.
 
Event or Problem Description
Allegedly, patient was revised due to metal on metal complications (left hip).Additional information received on 7/25/2022: allegedly, on (b)(6) 2007 patient was admitted to the hospital of piombino.Diagnosed with left coxarthrosis to undergo surgery on (b)(6) 2007 for total left hip replacement.Discharged on (b)(6) 2007.After a few years, and more precisely at the end of 2015 - beginning of 2016, the patient started to complain of pain in her left hip which did not allow her to walk properly.Patient underwent an orthopedic examination which revealed an important presence in the blood of metallosis, with high concentrations of cobalt and chromium and related intoxication, and moreover, the same problem for which she had been operated had recurred, namely coxalgia.The same prosthesis presented serious wear, from which the metallosis in the blood with consequent physical damage and disability of patient.Patient was again hospitalized, for the reasons mentioned above, at the cecina hospital, on (b)(6) 2018, to undergo a new one prosthesis replacement surgery.Examination from dr.Vanni found that hip arthroplasty surgery left, with "mom" prosthesis implant made on (b)(6) 2007 at the ou orthopedics and traumatology of piombino, caused, given the characteristics of the prosthesis, the release of heavy metals (metallosis from chromium and cobalt), with a consequent increase of the same in the blood and urinary levels of the actress and onset of important joint synovial reaction, responsible for subsequent mobilization of the prosthetic component, hence the need for replacement / revision surgery of prosthetics in 2018, after which the levels of metals in the blood of today's actress so they had significantly decreased.The aforementioned coroner also points out that the causal link between arthroplasty and the metallosis is further strengthened by the finding of a reduction in blood levels of chromium and cobalt (in the face of an increase in urinary levels) after surgery revision of the prosthesis.

Brand Name
CONSERVE® BFH® HEAD 44MM MEDIUM NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key9939144
Report Number3010536692-2020-00330
Device Sequence Number3293075
Product Code KWA
UDI-Device IdentifierM684380144001
UDI-PublicM684380144001
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number38014400
Device Catalogue Number38014400
Device Lot Number116392084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer03/16/2020
03/16/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date06/17/2020
09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale